By Topic

Quasi-static solution for diffraction of a plane electromagnetic wave by a small oblate spheroid

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Tai, C. T. ; Stanford Research Institute, Stanford, California

The problem of the diffraction of a plane electromagnetic wave by a small perfectly conducting oblate spheroid for the case of normal incidence has been investigated by an expansion method. By retaining three terms of the exponential function contained in the incident field, it is possible to describe both the incident field and the near-zone scattered field in terms of a finite number of discrete modes which satisfy the third order vector equation ¿ × (¿2 A) = 0, where A denotes a solenoidal vector representing either the electric field or the magnetic field. When the eccentricity of the spheroid approaches zero, the general solution reduces to the exact solution for a small sphere. When the spheroid degenerates into a disk, the expressions for the charge and the current agree with the leading terms of the corresponding expressions obtained by Meixner, Andrejewski, and Bouwkamp.

Published in:

Antennas and Propagation, Transactions of the IRE Professional Group on  (Volume:1 ,  Issue: 1 )